Demand for insurance with nonadditive probabilistic beliefs

Jianli WANG, Yingrong SU, Jingyuan LI, Ho Yin YICK

Research output: Journal PublicationsJournal Article (refereed)peer-review


This work examines optimal demand for insurance coverage when the insured has nonadditive subjective probability beliefs about loss uncertainty. By showing the equivalent conditions of Jensen's inequality under the Choquet expected utility framework, we not only provide the threshold on the insurance premium for Mossin's theorem to hold but also explore the joint effect of both risk aversion and uncertainty aversion on optimal insurance demand.
Original languageEnglish
Pages (from-to)854-862
Number of pages9
JournalBulletin of Economic Research
Issue number3
Early online date27 Nov 2021
Publication statusPublished - Jul 2022

Bibliographical note

Funding Information:
This work is supported by the National Natural Science Foundation of China with Grant Numbers 72071109, 71901123, 71532009, 71790594 and the Direct Grant of Lingnan University under Research Project No DR21A8, Faculty Research Grant of Lingnan University under Research Project Nos DB18A9 and DB19A7

Publisher Copyright:
© 2021 Board of Trustees of the Bulletin of Economic Research and John Wiley & Sons Ltd


  • Choquet integrals
  • Jensen's inequality
  • demand for insurance
  • uncertainty aversion


Dive into the research topics of 'Demand for insurance with nonadditive probabilistic beliefs'. Together they form a unique fingerprint.

Cite this